Alert archive / New Mexico / Flash Flood Warnings in 2002
Flash Flood Warning 12, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Oct 7, 2002, 1:07 PM MDT for Hidalgo County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2002, 1:07 PM MDT (19:07 UTC)
- Expired
- Oct 7, 2002, 3:00 PM MDT
- In force
- 113 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 177 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 071907 FFWELP NMC023-072100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 104 PM MDT MON OCT 7 2002 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND SOUTHERN HIDALGO COUNTY IN NEW MEXICO * UNTIL 300 PM MDT * AT 1252 PM MDT...WEATHER SPOTTERS AND RADAR INDICATED VERY HEAVY RAIN OVER THE SOUTHERN PART OF HIDALGO * THE THUNDERSTORMS WILL BE...NORTH OF ANTELOPE WELLS TO NEAR ANIMAS TO NEAR LORDSBURG FOR THE NEXT HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3142 10889 3137 10857 3231 10854 3234 10892
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 9:52 AM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 7, 9:52 AM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION - UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 952 AM MDT MON OCT 7 2002 SYNOPSIS... LOW LEVEL SOUTHEAST WINDS BEHIND A COLD FRONT THAT PASSED OVERNIGHT WILL IMPORT EVEN MORE MOISTURE INTO THE AREA TODAY AND TUESDAY. AN UPPER LEVEL STORM SYSTEM IS ON A COURSE TO PASS DIRECTLY OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS TUESDAY. THE RESULT OF THE COMBINED FORCES OF THE COLD FRONT...THE UPPER LEVEL STORM...AND THE ABUNDANT MOISTURE WILL RESULT IN CLOUDY SKIES...MUCH COOLER TEMPERATURES AND NUMEROUS LOCALLY HEAVY RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS FOR TODAY AND TUESDAY. CONDITIONS WILL IMPROVE WEDNESDAY WITH DRIER AIR MOVING BACK INTO THE REGION. DISCUSSION... FORECAST UPDATED TO INCLUDE FLASH FLOOD WATCH FOR GRANT AND HIDALGO COUNTIES WHERE SCATTERED THUNDERSTORMS ARE PRODUCING PERIODS OF HEAVY RAINFALL AS WELL AS SMALL HAIL. SOME TRAINING HAS BEEN OBSERVED ON SATELLITE AND RADAR INCREASING THE POTENTIAL FOR LARGE ACCUMULATIONS OF RAINFALL OVER PORTIONS OF THE WATCH AREA. THE POTENTIAL FOR HEAVY RAINFALL EXISTS OVER MOST OF THE CWA WITH PRECIP WATER VALUES OVER AN INCH TODAY AND REMAINING NEAR AN INCH TOMORROW. A SLOW MOVING UPPER LOW SYSTEM WILL CONTINUE TO TRACK OVER THE FORECAST AREA PROVIDING THE INSTABILITY AND FORCING NEEDED TO PRODUCE WIDESPREAD RAIN AND THUNDERSTORMS. .ELP...FLASH FLOOD WTCH ...NM ZNS 22 30 04 N
Hazardous weather outlook, Oct 7, 5:50 AM MDT, 7 hours 17 minutes before
NMZ022>025-030>032-TXZ055-056-071415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 550 AM MDT MON OCT 7 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .TODAY AND TONIGHT... HAZARDOUS WEATHER IS POSSIBLE TODAY. ABUNDANT MOISTURE IS IN PLACE OVER THE AREA. AN UPPER LEVEL STORM SYSTEM IS APPROACHING FROM THE WEST WHICH WILL TRIGGER AREA WIDE SHOWERS AND EMBEDDED THUNDERSTORMS THROUGHOUT THE DAY AND NIGHT. MOST STORMS WILL NOT REACH SEVERE LIMITS BUT A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. HEAVY RAINFALL AND A THREAT OF LOCAL FLOODING IS ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER SERVICES MAY BE REQUESTED THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL STORM SYSTEM WILL TRACK OVER THE AREA TUESDAY AND AREA SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TUESDAY NIGHT. THE STORM SYSTEM MOVES EAST OF THE AREA AND THE REST OF THE WEEK LOOKS TO BE DRY. ANOTHER UPPER LEVEL STORM SYSTEM IS SLATED TO AFFECT THE AREA NEXT WEEKEND. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:17 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 43 min |
| Oct 7, 1:59 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 46 min |
| Oct 7, 4:53 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Oct 7, 5:34 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 56 min |
Nearby
Flash Flood Warnings in New Mexico, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.